MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 54840045540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Procedure- scheduled as a l4-5 fusion, the surgeon ended up doing a l3-5 fusion levels implanted: l4-5 it was reported that intra-op, the screw was broken while breaking off the set screw.The surgeon then removed the set screw and bone screw at l4, as well as the rod.He then placed a new screw at l3, and placed a rod from l3-l5.The product came in contact with the patient.There was a delay of approximately 45 minutes of additional surgery.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and optical examination did not identify material deformation consistent with misalignment but some surface wear from the seating of the rod in between the saddle.Functional evaluation with a sample mas found the implant able to be fully engaged into the mas head.The implant appears to be capable of performing its intended function.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8455005
Report Number1030489-2019-00324
Device Sequence Number345122
Product Code KWP
UDI-Device Identifier00643169438736
UDI-Public00643169438736
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141494
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54840045540
Device Lot NumberH5493545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR